I was diagnosed with an underactive thyroid in the summer of 2008 and put on 50, then 75, then 100 mg of levothyroxine. Within days of starting on the med, I discovered that extended walking resulted in severe pains in my legs, moving from the thighs to the ankles.
Naturally, I linked these new pains to the medication and queried the doctor. Oh no, you have bad circulation (though he couldn't explain why the pains had started after the meds). So I went to see a specialist who measured the circulation and told me it could be better. Hey but I was 64 and although I'd lived very active life, I had been writing for a number of years, so a sedentary life which meant not enough exercise
When I asked him what I could do, he told be to 'get used to it'. Yet not being able to walk distance or at all uphill without terrible pain, totally altered my life! Going out became a thing of fear for me. Would I have far to walk? Would it be uphill?
At the time I had my blood pressure, cholesterol checked and both were high, though at the time I was, if anything underweight. I eat a healthy diet, I don't drink but I did smoke then (Gitanes). In the past both my blood pressure and cholesterol had been normal.
I've never been ill in my life aside from the odd cold and flu a couple of times but last year I had a heart attack and had two stents implanted. I'd read about the connection between high cholesterol and hypothyroidism but my doctor dismissed it, in fact 2 doctors in my GP dismissed it, one agreed.
I was put on a slew of drugs including lipitor (statin), beta blockers, blood thinners, blah-blah-blah...
Two months ago I stopped the statin as it was not only making me feel really ill (and killed my sex drive) and adding to the catalog of pains I was experiencing, I discovered that the pharma that made it (Pfizer), actually warned me not to take if I was on levothyroxine! When I mentioned this to the doc, he got his handbook of symptoms down, looked it up and said 'not a problem'. 'So why does the manufacturer warn me then?' No answer, of any use.
I read up on it and then discovered this site where it became clear to me that there were big problems with my medication. I tried to get my doc to switch to Armour, naturally he refused point blank (he is also hypothyroid and apparently quite happy with his meds. Good for him!)
So how do I go about getting the my doc to switch, or do I have hunt around until I find one that will at least let me try Armour for a couple of months to see if it does make a dif especially my legs?